# SDR P9KA2011F00167

- Difficulty date: July 20, 2011
- Submitted: July 20, 2011
- Operation: Air carrier
- Aircraft: N777DH
- Make and model: Dhav DHC2MK1
- Aircraft serial: 47
- Aircraft time: 18,696 hours
- Engine: Pwa R985AN14B
- Engine time: 10,688 hours
- Propeller: Hartzl HCB3R304
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 71166
- Condition: Cracked
- Location: Engine
- Part time: 1,157 hours
- Component: Cylinder, Pwa
- Component part number: 399353
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON ENGINE SHUTDOWN A SUCKING SOUND WAS HEARD AS ENGINE DIED.  CYLINDER COMPRESSION CHECK WAS 0/80.  AFTER STAKING THE VALVE THE COMPRESSION WAS STILL 0/80.  AIR WAS HEARD COMING FROM THE EXHAUST PIPE.  AFTER REMOVING THE EXHAUST STACK FROM THE CYLINDER,  A CRACK AROUND THE VALVE STEM WAS NOTICED BY THE MX.  CYLINDER WAS REMOVED FROM THE ACFT AND A SERVICEABLE CYLINDER WAS INSTALLED.  VALVE WAS REMOVED FROM CYLINDER AND A CRACK WAS SEEN AROUND ABOUT 2/3 OF THE VALVE FACE. THE VALVE REMAINED INTACT.
